Oklahoma, 2008

Flood in Oklahoma, April 12 to 18, 2008

April 12 to 18, 2008 · NWS TSA · 1 event in 1 county or zone

Heavy rain caused a moderate flood along the Deep Fork River near Beggs.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Heavy rain caused a moderate flood along the Deep Fork River near Beggs.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 11, 8:21 PM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 11, 8:21 PM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT FRI APR 11 2008

.DISCUSSION...
HIGH PRESSURE CONTINUES TO BUILD INTO THE SOUTHERN PLAINS THIS
EVENING WITH RESULTANT PRESSURE GRADIENT EXPECTED TO KEEP WIND
SPEEDS UP FOR MOST OF THE NIGHT.  THIS WILL LIMIT POTENTIAL FOR
FREEZING TEMPERATURES TONIGHT THUS CURRENT LOW TEMP FORECAST REMAINS
ON TRACK.  ADJUSTED SKY AND WIND TRENDS FOR THE EVENING UPDATE WITH
NO CHANGES TO OTHER ELEMENTS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WATCH FROM 1 AM SUNDAY TO 10 AM SUNDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-OKZ068-
     OKZ069.

     FREEZE WATCH FROM 1 AM MONDAY TO 10 AM MONDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FREEZE WATCH FROM 1 AM SUNDAY TO 10 AM SUNDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020.

     FREEZE WATCH FROM 1 AM MONDAY TO 10 AM MONDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...10
LONG TERM....07
Hazardous weather outlook, Apr 11, 7:37 PM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
837 PM CDT FRI APR 11 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
837 PM CDT FRI APR 11 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY THROUGH THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
GUSTY NORTHERLY WINDS WILL CONTINUE INTO SATURDAY WITH
POTENTIAL FOR ENHANCED SPREAD POTENTIAL FOR ANY FIRES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Okmulgee

When
April 12, 12:34 AM CST to April 18, 2:32 PM CST
Where
Okmulgee County, Beggs to 5 mi WSW of Beggs
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
35.730, -96.070

The Deep Fork River near Beggs rose above its flood stage of 18 feet at 1:34 am cdt on April 12th. The river crested at 24.46 feet at 12:30 am cdt on April 15th. This flood was classified as a moderate flood. The river fell below its flood stage at 3:32 pm cdt on April 18th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94459.